Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 101, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 4, 2009, 3:57 AM CDT for Hancock County, McDonough County, Illinois. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2009, 3:57 AM CDT (08:57 UTC)
- Expired
- Aug 4, 2009, 5:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Hancock County, IL, McDonough County, IL
The radar
The Quad Cities radar (KDVN), 123 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 4:35 AM CDT | HAIL 1.25 | 2 E Fountain Green, IL | HALF DOLLAR SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1915 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 040857
SVRDVN
ILC067-109-041000-
/O.NEW.KDVN.SV.W.0101.090804T0857Z-090804T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
357 AM CDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 500 AM CDT.
* AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED APPROXIMATELY NEAR DISCO...OR 14 MILES EAST OF
FORT MADISON...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DISCO AROUND 405 AM CDT...
LA HARPE AROUND 410 AM CDT...
BLANDINSVILLE AROUND 425 AM CDT...
SCIOTA AROUND 440 AM CDT...
GOOD HOPE AND 7 MILES NORTH OF MACOMB AROUND 450 AM CDT...
BARDOLPH...BUSHNELL...8 MILES SOUTHWEST OF PRAIRIE CITY AND 9 MILES
NORTHWEST OF NEW PHILADELPHIA AROUND 500 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4047 9124 4064 9121 4064 9104 4063 9044
4037 9045
TIME...MOT...LOC 0857Z 278DEG 20KT 4061 9107
$$
HAASE3 follow-up statements
000
WWUS53 KDVN 040919
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
419 AM CDT TUE AUG 4 2009
ILC067-109-041000-
/O.CON.KDVN.SV.W.0101.000000T0000Z-090804T1000Z/
MCDONOUGH IL-HANCOCK IL-
419 AM CDT TUE AUG 4 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR NORTHEASTERN HANCOCK AND NORTHERN MCDONOUGH COUNTIES...
AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR LA HARPE...OR 12
MILES NORTHEAST OF CARTHAGE...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BLANDINSVILLE AROUND 430 AM CDT...
ARGYLE LAKE STATE PARK...COLCHESTER AND SCIOTA AROUND 445 AM CDT...
GOOD HOPE AROUND 450 AM CDT...
MACOMB AND MACOMB MUNICIPAL AIRPORT AROUND 455 AM CDT...
BARDOLPH AROUND 500 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL. MOVE
INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT OR INTERIOR ROOM
OR HALLWAY.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
TUESDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4047 9124 4064 9121 4064 9104 4063 9044
4037 9045
TIME...MOT...LOC 0918Z 290DEG 22KT 4054 9097
$$
HAASE000 WWUS53 KDVN 040948 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 448 AM CDT TUE AUG 4 2009 ILC067-040955- /O.CAN.KDVN.SV.W.0101.000000T0000Z-090804T1000Z/ HANCOCK IL- 448 AM CDT TUE AUG 4 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT TUESDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4044 9092 4063 9091 4063 9045 4037 9045 TIME...MOT...LOC 0945Z 280DEG 19KT 4049 9080 $$ ILC109-041000- /O.CON.KDVN.SV.W.0101.000000T0000Z-090804T1000Z/ MCDONOUGH IL- 448 AM CDT TUE AUG 4 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR NORTHERN MCDONOUGH COUNTY... AT 443 AM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR ARGYLE LAKE STATE PARK...OR 7 MILES WEST OF MACOMB...MOVING EAST AT 20 MPH. AT 435 AM A TRAINED SPOTTER REPORTED HALF DOLLAR SIZE HAIL 2 MILES EAST OF FOUNTAIN GREEN NEAR THE HANCOCK AND MCDONOUGH COUNTY LINE. THE SEVERE THUNDERSTORM WILL BE NEAR... ARGYLE LAKE STATE PARK...COLCHESTER AND SCIOTA AROUND 450 AM CDT... MACOMB...MACOMB MUNICIPAL AIRPORT...GOOD HOPE AND 7 MILES WEST OF BARDOLPH AROUND 500 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A VERY DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT OR INTERIOR ROOM OR HALLWAY. THIS STORM HAS ALREADY PRODUCED HALF DOLLAR SIZE HAIL...AND IT REMAINS A THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT TUESDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. && LAT...LON 4044 9092 4063 9091 4063 9045 4037 9045 TIME...MOT...LOC 0945Z 280DEG 19KT 4049 9080 $$ HAASE
000 WWUS53 KDVN 041000 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT TUE AUG 4 2009 ILC109-041010- /O.EXP.KDVN.SV.W.0101.000000T0000Z-090804T1000Z/ MCDONOUGH IL- 500 AM CDT TUE AUG 4 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCDONOUGH COUNTY HAS EXPIRED... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER THE THUNDERSTORM NEAR MACOMB MAY STILL PRODUCE PEA SIZE HAIL AND BRIEF HEAVY RAIN AS IT MOVES EAST AT 20 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT TUESDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4044 9092 4063 9091 4063 9045 4037 9045 TIME...MOT...LOC 0948Z 280DEG 19KT 4049 9078 $$ HAASE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:19 AM CDT, 38 minutes earlier.
Area forecast discussion, Aug 4, 3:19 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 319 AM CDT TUE AUG 4 2009 .SYNOPSIS... SOMEWHAT COMPLEX SFC PATTERN THIS MORNING. INITIAL COLD FRONT...WHICH PUSHED INTO NORTHWEST CWA LATE YESTERDAY... HAS UNDERGONE FRONTOLYSIS. MAIN COLD FRONT EXTENDS FURTHER NORTH FROM WESTERN WI THROUGH SOUTHERN MN AND SOUTHEAST SD. MEANWHILE... SFC LOW WAS LOCATED OVER NORTHERN KS WEST OF CONCORDIA (KCNK) WITH STATIONARY FRONT EXTENDING EASTWARD ACROSS NORTHERN MO AND CENTRAL IL. THIS BOUNDARY QUITE EVIDENT IN MSAS SFC LI AND THETA-E. DEEP MOISTURE HAS POOLED NEAR AND SOUTH OF THE STATIONARY BOUNDARY WITH SFC DEWPTS IN L/M 70S AND H85 DEWPTS OF 15-17C... WHILE STRONG INSTABILITY NOTED WITH MLCAPES OF 3000-4000 J/KG WITH PLENTY OF SHEAR WITH 0-6KM BULK SHEAR AT 30-40 KTS. CLUSTER OF SEVERE STORMS HAS DEVELOPED ACROSS FAR SW IA AND NW MO AND DRIFTING E... WITH ADDITIONAL ACTIVITY FURTHER SOUTH INTO NE KS. IN ADDITION... MCS WAS ADVANCING SE THROUGH CENTRAL NE AHEAD OF MID LEVEL SHORTWAVE. NEW CONVECTION HAS RECENTLY DEVELOPED OVER SOUTHEAST IA AND SHOWING GOOD GROWTH. OTHERWISE...MOISTURE POOLING ACROSS CWA AND NEAR CALM/CALM WINDS HAS RESULTED IN PATCHY DENSE FOG EARLY THIS MORNING. ..05.. && .SHORT TERM...TODAY AND TONIGHT... MAIN FOCUS IS WITH CONVECTIVE TRENDS AND ATTENDANT POPS/SEVERE POTENTIAL. MONITORING TSTM CLUSTER OVER SW IA AND NW MO AS IT SLIDES E. RUC 310K SFC DEPICTS ACTIVITY QUITE WELL AND SUPPORTS UPSCALE GROWTH TO MCS SLIDING EASTWARD THIS MORNING AS 30+ KT LOW LEVEL JET VEERS AND IMPINGES ON THE BAROCLINIC ZONE DRAPED ACROSS NORTHERN MO. PRESENCE OF CAPPING INVERSION MUDDIES PICTURE A BIT AND POTENTIAL FOR STORMS TO DIVE MORE TO THE SOUTH FEEDING INTO BEST INSTABILITY AND HIGH THETA-E AIR. NONETHELESS WITH VEERING JET AND WARM ADVECTION IT WOULD APPEAR LIKELY THAT THE ACTIVITY WILL DEVELOP EASTWARD AND IMPACT SOUTHERN TIER TO TWO TIERS OF COUNTIES THIS MORNING AS ALSO SUGGESTED BY 4KM WRF WHICH HANDLED THE CONVECTION (OR LACK OF) YESTERDAY THE BEST. GIVEN DEGREE OF INSTABILITY WITH MLCAPES IN EXCESS OF 3000 J/KG AND 30-40 KTS OF BULK SHEAR... POTENTIAL FOR SEVERE WX WITH STORMS IN FORM OF LARGE HAIL AND IF CAN BECOME SFC BASED THEN DAMAGING WINDS. VERY HEAVY RAIN AND FLASH FLOODING A CONCERN AS WELL GIVEN COPIOUS AMOUNTS OF MOISTURE WITH PW/S OF 1.4 TO 1.6. SFC FRONT ACROSS WI AND MN TO SLIDE SE AND ACROSS CWA TODAY EXITING FAR SOUTH EARLY EVE. THIS BOUNDARY MAY BE FOCUS FOR ISOLD/SCT STORMS THIS AFTN MAINLY FROM QUAD CITIES SE. HIGHS WILL BE DEPENDENT ON DURATION OF CONVECTIVE DEBRIS AND FEELING IS SHOW BE AROUND MOST OF MORNING CENTRAL TO SOUTH... SO STAYED SOMEWHAT CONSERVATIVE ON MAXES WITH WIDESPREAD L/M 80S. FEW SHRA/TSRA MAY LINGER EARLY EVE FAR SOUTH. OTHERWISE... COOLER AND DRIER AIR TO OOZE IN. ADDITIONAL STORMS EXPECTED TO THE WEST AND SOUTHWEST OF CWA ALONG BAROCLINIC ZONE. LOWS COOLEST IN NORTH AND WARMEST SOUTH... AND ANTICIPATE 10-15 DEG GRADIENT ACROSS CWA. ..05.. .LONG TERM...WEDNESDAY THROUGH NEXT MONDAY... WEDNESDAY AND THURSDAY...OPERATIONAL MODELS SIMILAR IN KEEPING FRONTAL BOUNDARY AND BULK OF THUNDERSTORMS SOUTH OF HIGHWAY 34 AND ON INTO MO WEDNESDAY INTO THURSDAY. TEMPERATURES SHOULD REMAIN ABOUT NORMAL FOR EARLY AUGUST. WILL CONTINUE WITH SMALL POPS. THURSDAY NIGHT AND FRIDAY...DEEP TROUGH MOVES INTO THE WESTERN UNITED STATES WHICH IN TURN BEGINS BUILDING AN UPPER LEVEL RIDGE INTO THE MID MISSISSIPPI VALLEY. WITH CYCLOGENESIS TAKING PLACE IN THE PLAINS LOW LEVEL JET WILL STRENGTHEN. OPERATIONAL MODELS MORE OR LESS HINT AT A RATHER LARGE MCS DEVELOPING THURSDAY NIGHT ACROSS IA...BUT REMAINING MAINLY WEST OF THE DVN CWA. THE 00Z HI-RES ECMWF SUGGESTS MCS AFFECTING MUCH OF THE DVN CWA ON FRIDAY AS LOW LEVEL JET IMPINGES ON THE WARM FRONT LIFTING NORTHEAST ACROSS THE REGION. DEPENDING ON HOW THE PARAMETERS COME TOGETHER LOOKING AT POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN. HAVE RAISED POPS INTO THE 30 TO 40 PERCENT RANGE. DEPENDING ON HOW WIDESPREAD THIS POTENTIAL MCS BECOMES IT COULD EASILY WRECK HAVOC WITH TEMPERATURES. THIS WEEKEND...WITH CONTINUED SOUTHERLY FLOW AND BUILDING HEIGHTS...WARM FRONT WILL BE LIFTED WELL TO THE NORTH OF THE CWA. OPERATIONAL MODELS SIMILAR WITH SHOWING A STRONGLY CAPPED AND HOT AIRMASS OVER THE REGION. 850 MB TEMPERATURES PROGGED AT ABOUT +24C WITH 700 TEMPS AT +14C. WITH PLENTY OF SUNSHINE TEMPS SHOULD SOAR WELL INTO THE 90S WITH DEWPOINTS 70+. HEAT INDICES EXPECTED TO REACH INTO THE 100 TO NEAR 110 RANGE...NUMBERS WE HAVENT SEEN SINCE THE LAST WEEK OF JUNE. HEAT ADVISORIES OR EXCESSIVE HEAT WARNINGS MAY BE REQUIRED AS WE GET CLOSER TO THE WEEKEND. IF CONFIDENCE IS HIGH ENOUGH LATER SHIFTS MAY NEED TO CONSIDER AN EXCESSIVE HEAT WATCH. EARLY NEXT WEEK...BOTH THE GFS AND HI-RES ECMWF INDICATE COLD FRONT TO MOVE THROUGH THE REGION ABOUT MONDAY OR MONDAY NIGHT... TEMPORARILY RETURNING SOMEWHAT COOLER TEMPERATURES. THE HOT DOME GETS SHOVED BACK WEST INTO THE PLAINS...BUT EXPECTING THE HEAT TO EVENTUALLY RETURN. ..HAASE.. && .AVIATION... PATCHY FOG WILL BE FOUND ACROSS THE TERMINALS UNTIL MID MORNING WITH VSBYS VARYING FROM IFR TO MVFR WITH PERIODS OF LIFR ESPECIALLY AT KDBQ AND KCID. SHOWERS AND THUNDERSTORMS WILL BE FOUND THIS MORNING NEAR AND JUST NORTH OF STATIONARY FRONT OVER NORTHERN MO. THIS ACTIVITY MAY IMPACT KBRL AND POSSIBLY IN VICNITY AS FAR NORTH AS KMLI. SFC COLD FRONT TO SHIFT ACROSS THE TERMINALS TODAY WITH WINDS VEERING TO NORTHERLY 5-10 KTS AND PERSISTING TONIGHT. BANKING ON DRIER AIR ADVECTING IN WITH NORTHERLY WINDS TO PRECLUDE ANY MENTION OF FOG IN TERMINALS TONIGHT. ..05.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 05/HAASE
Hazardous weather outlook, Aug 3, 10:50 AM CDT, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1050 AM CDT MON AUG 3 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1050 AM CDT MON AUG 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON TEMPERATURES ARE EXPECTED TO SOAR TO NEAR 90 SOUTH OF HIGHWAY 34...WITH HEAT INDICES IN THE LOWER TO MIDDLE 90S. PEOPLE WORKING OUTDOORS SHOULD TAKE PRECAUTIONS IN THE HEAT. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON AND EVENING FOR LOCATIONS MAINLY ALONG AND SOUTH OF INTERSTATE 80. ISOLATED TO SCATTERED SUPERCELL THUNDERSTORMS WILL RAPIDLY DEVELOP LATE THIS AFTERNOON AND EVENING AHEAD OF A WEAK COLD FRONT MOVING SOUTHEAST INTO THE REGION. VERY LARGE DESTRUCTIVE HAIL OF GOLF BALL TO TENNIS BALL SIZE AND DAMAGING WINDS OF 60 TO 70 MPH ARE THE MAIN THREATS. THE STORMS SHOULD EVENTUALLY BECOME MORE WIDESPREAD TONIGHT ALONG AND SOUTH OF HIGHWAY 34...WITH LOCALLY HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS MAY PERSIST INTO EARLY TUESDAY MORNING SOUTH OF HIGHWAY 34. THE MAIN THREAT WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. THERE IS A CHANCE OF THUNDERSTORMS REDEVELOPING SOUTH OF INTERSTATE 80 TUESDAY AFTERNOON. SOME OF THE STORMS COULD BECOME SEVERE OVER SOUTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE FRONT IS EXPECTED TO STALL ACROSS CENTRAL PORTIONS OF MISSOURI AND ILLINOIS WEDNESDAY INTO THURSDAY...SHIFTING THE MAIN POTENTIAL FOR SEVERE WEATHER WELL SOUTH AND WEST OF THE OUTLOOK AREA. AS THE FRONT RETURNS NORTH LATE THURSDAY THROUGH FRIDAY...THUNDERSTORM CHANCES WILL BE ON THE INCREASE. EARLY INDICATIONS SUGGEST SOME STRONG TO SEVERE STORMS AND HEAVY RAINFALL WILL BE POSSIBLE...BUT IT IS TOO EARLY TO DETERMINE MORE SPECIFIC SEVERE WEATHER THREATS. ALTHOUGH MUCH OF THIS SUMMER HAS BEEN COOLER THAN NORMAL...CURRENT INDICATIONS SUGGEST THAT A SIGNIFICANT CHANGE TO HOT AND HUMID CONDITIONS WILL OCCUR NEXT WEEKEND...WITH WIDESPREAD HIGHS IN THE 90S AND HEAT INDICES APPROACHING OR EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND INTO EARLY TONIGHT.
In the hours before
Special weather statement, Aug 4, 1:14 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 114 AM CDT TUE AUG 4 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 114 AM CDT TUE AUG 4 2009 ...PATCHY DENSE FOG... PATCHY DENSE FOG WILL CONTINUE TO DEVELOP OVER THE AREA EARLY THIS MORNING. VISIBILITIES IN THE FOG WILL CHANGE RAPIDLY FROM A FEW MILES TO JUST A FEW HUNDRED FEET OVER A VERY SHORT DISTANCE. IF YOU WILL BE DRIVING EARLY THIS MORNING...BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY. WHEN ENCOUNTERING DENSE FOG...SLOW DOWN AND KEEP YOUR HEADLIGHTS ON LOW BEAM.
Special weather statement, Aug 4, 3:03 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 303 AM CDT TUE AUG 4 2009 IAZ099-040915- LEE- INCLUDING THE CITY OF...FORT MADISON 303 AM CDT TUE AUG 4 2009 ...STRONG THUNDERSTORMS... AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING RAPIDLY OVER LEE COUNTY FROM NEAR PRIMROSE...TO WEST POINT...FORT MADISON AND SAWYER. THE STORMS WERE MOVING EAST AT 30 MPH AND WILL PRODUCE TORRENTIAL RAIN WITH RATES AT OVER AN INCH PER HOUR...ALONG WITH HAIL UP TO PENNY TO NICKEL SIZE.
Special weather statement, Aug 4, 3:45 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 345 AM CDT TUE AUG 4 2009 ILZ025-026-034-035-040945- HANCOCK-HENDERSON-MCDONOUGH-WARREN- 345 AM CDT TUE AUG 4 2009 ...STRONG THUNDERSTORM... AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DALLAS CITY...OR 10 MILES EAST OF FORT MADISON...MOVING SOUTHEAST AT 15 MPH. * THE THUNDERSTORM WILL BE NEAR... COLUSA AROUND 350 AM CDT... DISCO AROUND 410 AM CDT... LA HARPE AROUND 425 AM CDT... BLANDINSVILLE AROUND 445 AM CDT... HAIL FROM PENNY TO NICKEL SIZE WILL BE POSSIBLE WITH THIS STORM. IN ADDITION...THE STORM WILL PRODUCE VERY HEAVY RAIN WHICH WILL LEAD TO PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. LAT...LON 4066 9077 4045 9087 4058 9137 4066 9115 TIME...MOT...LOC 0844Z 299DEG 12KT 4061 9116
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:45 AM CDT | Special Weather Statement | DVN | Hancock | 60 min |
| Aug 4, 6:48 AM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson | 57 min |
| Aug 4, 7:26 AM CDT | Severe Thunderstorm Warning | DVN | Henderson, McDonough, Warren | 64 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.